MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER
Model Number 902916
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bard catheter leaked and also stated that about the way the package was packed.In order to stay sterile, the gloves should be the first item to touch.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d, e.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the bard catheter leaked and also stated that about the way the package was packed.In order to stay sterile, the gloves should be the first item to touch in the package, not the sterile towel (drape).It was also reported that the catheter was found fused so that it would not be emptied.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be due to bubble/void on rubberize layer.The lot number was unknown; therefore, the device history record could not be reviewed.A review of the device labeling is adequate to prevent the reported event."sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation of needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the bard catheter was leaking.There have also been reported cases regarding the way the package is packed.In order to remain sterile, the gloves should be the first item you touch in the packaging, not the sterile towel (drape).It was also reported that a catheter was found fused so that it could not be emptied.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10852644
Report Number1018233-2020-21007
Device Sequence Number959731
Product Code EZC
UDI-Device Identifier00801741024863
UDI-Public(01)00801741024863
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number902916
Device Catalogue Number0165L16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/24/2020
02/18/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/15/2021
03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;